Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 68, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 18, 2016, 11:13 AM EDT. It took effect at Sep 19, 2016, 7:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2016, 11:13 AM EDT (15:13 UTC)
- In effect from
- Sep 19, 2016, 7:00 AM EDT
- Expired
- Sep 19, 2016, 9:26 PM EDT
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
733 WHUS73 KGRR 181513 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1113 AM EDT SUN SEP 18 2016 LMZ846>849-182315- /O.NEW.KGRR.SC.Y.0068.160919T1100Z-160920T0300Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1113 AM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EDT MONDAY. * WINDS...SOUTHWEST 10 TO 15 KNOTS THROUGH TONIGHT...INCREASING TO 15 TO 25 KNOTS MONDAY. * WAVES...2 TO 3 FEET THROUGH TONIGHT...BUILDING TO 3 TO 5 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-182315- /O.NEW.KGRR.SC.Y.0068.160919T1500Z-160920T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 1113 AM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT MONDAY. * WINDS...SOUTHWEST 5 TO 15 KNOTS THROUGH TONIGHT...INCREASING TO 15 TO 20 KNOTS MONDAY. * WAVES...1 TO 3 FEET THROUGH TONIGHT...BUILDING TO 3 TO 5 FEET BY MID DAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
6 follow-up statements
168 WHUS73 KGRR 181953 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 PM EDT SUN SEP 18 2016 LMZ846>849-190400- /O.CON.KGRR.SC.Y.0068.160919T1100Z-160920T0300Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 353 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM EDT MONDAY... * WINDS...SOUTH 10 TO 20 KNOTS TONIGHT...INCREASING TO 15 TO 25 KNOTS MONDAY. * WAVES...1 TO 3 FEET TONIGHT...BUILDING TO 3 TO 5 FEET BY EARLY TO MID MORNING MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-190400- /O.CON.KGRR.SC.Y.0068.160919T1500Z-160920T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 353 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT MONDAY... * WINDS...SOUTH 5 TO 15 KNOTS TONIGHT...BECOMING SOUTHWEST AND INCREASING TO 10 TO 20 KNOTS MONDAY. * WAVES...1 TO 2 FEET TONIGHT...BUILDING TO 3 TO 5 FEET BY EARLY AFTERNOON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
548 WHUS73 KGRR 190202 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1002 PM EDT SUN SEP 18 2016 LMZ846>849-191015- /O.CON.KGRR.SC.Y.0068.160919T1100Z-160920T0300Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1002 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM EDT MONDAY... * WINDS...SOUTH 10 TO 20 KNOTS TONIGHT...INCREASING TO 15 TO 25 KNOTS MONDAY. * WAVES...1 TO 3 FEET TONIGHT...BUILDING TO 3 TO 5 FEET BY EARLY TO MID MORNING MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-191015- /O.CON.KGRR.SC.Y.0068.160919T1500Z-160920T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 1002 PM EDT SUN SEP 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT MONDAY... * WINDS...SOUTH 5 TO 15 KNOTS TONIGHT...BECOMING SOUTHWEST AND INCREASING TO 10 TO 20 KNOTS MONDAY. * WAVES...1 TO 2 FEET TONIGHT...BUILDING TO 3 TO 5 FEET BY EARLY AFTERNOON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
121 WHUS73 KGRR 190801 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 401 AM EDT MON SEP 19 2016 LMZ846>849-191615- /O.CON.KGRR.SC.Y.0068.160919T1100Z-160920T0300Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 401 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WINDS...SOUTH...INCREASING TO 15 TO 25 KNOTS TODAY. * WAVES...BUILDING TO 3 TO 5 FEET BY EARLY TO MID MORNING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-191615- /O.CON.KGRR.SC.Y.0068.160919T1500Z-160920T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 401 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WINDS...SOUTH WINDS INCREASING TO 15 TO 20 KNOTS. * WAVES...BUILDING TO 2 TO 5 FEET BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
687 WHUS73 KGRR 191540 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1140 AM EDT MON SEP 19 2016 LMZ844-191645- /O.CAN.KGRR.SC.Y.0068.000000T0000Z-160920T0300Z/ ST JOSEPH TO SOUTH HAVEN MI- 1140 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE EXPECTED TO REMAINING SOUTHERLY TODAY...KEEPING WAVES AT JUST 2 TO 4 FEET. $$ LMZ845>849-192345- /O.EXT.KGRR.SC.Y.0068.000000T0000Z-160920T1000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1140 AM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. WEST 10 TO 15 KNOTS TONIGHT VEERING NORTHWEST TOWARD DAYBREAK. * WAVES...3 TO 5 FEET FOR THE REST OF TODAY AND TONIGHT. SUBSIDING TO 2 TO 4 FEET TOWARD DAYBREAK TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
899 WHUS73 KGRR 191958 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 PM EDT MON SEP 19 2016 LMZ845>849-200400- /O.CON.KGRR.SC.Y.0068.000000T0000Z-160920T1000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 358 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS...WEST 10 TO 20 KNOTS VEERING NORTH AROUND 10 KNOTS TOWARD DAYBREAK. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
853 WHUS73 KGRR 200126 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 926 PM EDT MON SEP 19 2016 LMZ845>849-200230- /O.CAN.KGRR.SC.Y.0068.000000T0000Z-160920T1000Z/ SOUTH HAVEN TO HOLLAND MI-HOLLAND TO GRAND HAVEN MI- GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 926 PM EDT MON SEP 19 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WAVES HAVE SUBSIDED TO UNDER 4 FEET. AS A RESULT THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 10:57 AM EDT, 16 minutes earlier.
Area forecast discussion, Sep 18, 10:57 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1057 AM EDT SUN SEP 18 2016
LATEST UPDATE...
Marine
.SYNOPSIS...
Issued at 329 AM EDT Sun Sep 18 2016
A high pressure ridge will cross Michigan today bringing
mostly sunny skies and highs in the 70s. A weak warm front will
cross the area tonight but have little impact on our actually
weather. A cold front will then push southeast into our area later
Monday bringing the threat of a few thunderstorms late in the day
or during the evening. Most locations around the area should stay
dry and not see these storms. Temperatures overall will remain
above normal through most of this coming week.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 329 AM EDT Sun Sep 18 2016
The short term looks rather uneventful for the most part. There is
a remote chance of thunderstorm today then a slightly higher risk
for thunderstorms Monday afternoon into Monday evening.
The passage of an upper level trough through the area today may
result in an isolated thunderstorm (as shown by the HRRR and RAP
models for several runs in a row) but my thing is the air is so
dry at mid levels it is hard to imagine any storm really being
able to develop.
Tonight a warm front pushes through the area but the dynamics for
that are all north of our area and once again the mid level
moisture is lacking. Also the instability is lacking...there is a
slight amount of cape in the 700 to 600 mb range late tonight...
but given the amount of dry air it would be hard to form anything.
On Monday we have a cold front heading this way but the core of a
125 to 135 knot polar jet core is forecast to move largely east
along the Canadian boarder Monday into Tuesday. That puts
southwest Michigan in the right exit region of the jet...which is
hugely not favorable for convection (which is why mid levels are
so dry Monday into Monday night). Also due to this strong jet the
low level jet core max is well north of this area putting
southwest Michigan in a speed divergence area of the low level
jet...also a good event killer. There is elevated cape Monday
evening but with the dry air and other thing not being all that
favorable I remain unimpressed. Even so the latest SPC outlook
does show a marginal risk... I agree it is marginal. The SPC SREF
from 21z shows only a 5 pct chance of even seeing a thunderstorms
west of US-131 between 4 pm and 10 pm.
Beyond that...once the cold front is through we are in dry air so
jet educed subsidence so skies should be clear to mostly clear
Tuesday.
.LONG TERM...(Tuesday night through Saturday)
Issued at 329 AM EDT Sun Sep 18 2016
A fairly mild long term period is expected with highs 75-80. Zonal
flow aloft will push low pressure over the Plains east toward
Wisconsin by Wednesday night. The cold front associated with this
low will become oriented northeast to southwest from northern Lower
to near Kansas City. That'll allow moisture to begin to pool along
it. As the front begins to move across the cwa Thursday,
precipitable water values increase to 1.75 inches. A few
showers/storms seems like a good bet with the best chance over the
northwest cwa and a couple of those could produce heavy rainfall.
The gfs and ecmwf differ a bit with the front in that the gfs pushes
the front through the cwa, but the ecmwf stalls it out and then
pushes it back north Friday night. Given the overall flatness of
the upper pattern, the ecmwf seems like a better solution. Thus
we/ll keep low chc pops in the forecast through Saturday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 722 AM EDT Sun Sep 18 2016
Over all I expect VFR conditons to prevail at all taf sites today
and tonight. There is some patchy fog this morning but it should
very quickly mix out. Tonight there should be enough wind in the
boundary layer to prevent fog from becoming much of a problem.
There is an upper level trough coming through the area today and
the HRRR and RAP models, run after run keep showing showers
developing around 12z then spreading inland by 16z as they move
out of the area. It seems to me the air is just to dry at mid
levels for showers to form so I did not put this in the TAFS but
it may be something to watch for in the next few hours.
&&
.MARINE...
Issued at 1056 AM EDT Sun Sep 18 2016
Will go ahead and issue a small craft advisory now starting around
daybreak Monday. Southwest winds will increase late tonight ahead
of an approaching cold front. Waves will build to 3 to 5 feet by
daybreak north of Holland, and to that level south of Holland
toward mid day Monday.
Note this issuance will not be accompanied by a beach hazard
statement since the season for that is ending later this Sunday
evening.
&&
.HYDROLOGY...
Issued at 1247 PM EDT Sat Sep 17 2016
A broad area of rainfall developed overnight, resulting in general
rainfall totals of 0.25-0.50 of an inch. Locally higher amounts of
around 1 inch were observed, especially in a thin stretch from far
Southwest Lower Michigan northeastward through the thumb region.
River rises are expected or already occurring. Most locations
will remain well within banks. The one area with any greater
concern is Holt, where level may peak near or slightly above
bankfull. No advisories were issued for now, but may be needed in
the event that observations continue to show steep rises.
Most locations will stabilize over the next 24-48 hours with
little additional rainfall expected over the weekend. Further
rainfall activity should hold off until Monday night. Concerns for
flooding are still minimal, as drier conditions (overall) are
anticipated.
&&
.GRR Watches/Warnings/Advisories...
MI...None.
LM...Small Craft Advisory from 7 AM to 11 PM EDT Monday for
LMZ846>849.
Small Craft Advisory from 11 AM to 11 PM EDT Monday for LMZ844-
845.
&&
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...99
AVIATION...WDM
HYDROLOGY...JAM
MARINE...JKHazardous weather outlook, Sep 18, 3:37 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 AM EDT SUN SEP 18 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190745- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 337 AM EDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE AREA. A QUASI-STATIONARY FRONTAL SYSTEM IN THE AREA WILL BRING THE THREAT OF THUNDERSTORMS WEDNESDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-190745- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 337 AM EDT SUN SEP 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES MAY BECOME HAZARDOUS TO BEACH GOERS AND SMALL CRAFT MONDAY INTO MONDAY NIGHT. THERE IS THE THREAT OF THUNDERSTORMS MONDAY EVENING AND AGAIN WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.